Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Boston/Norton, MA

July 27, 2014Essex County, Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2014, 2:09 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 2:09 PM EDT (18:09 UTC)
Expired
Jul 27, 2014, 2:26 PM EDT
In force
17 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Essex County, MA, Middlesex County, MA

The radar

The Boston radar (KBOX), 63 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS51 KBOX 271809
SVRBOX
MAC009-017-271845-
/O.NEW.KBOX.SV.W.0069.140727T1809Z-140727T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
209 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
  SOUTH CENTRAL ESSEX COUNTY IN NORTHEAST MASSACHUSETTS...

* UNTIL 245 PM EDT

* AT 206 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. SMALL 
  HAIL MAY ALSO ACCOMPANY THIS STORM. THIS STORM WAS LOCATED OVER 
  LEXINGTON...AND WAS MOVING EAST AT 30 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  LYNN...WALTHAM...MALDEN...MEDFORD...PEABODY...ARLINGTON...SALEM...
  BEVERLY...WOBURN...LEXINGTON...MELROSE...SAUGUS...DANVERS...
  WAKEFIELD...READING...BELMONT...BURLINGTON...STONEHAM...WINCHESTER
  AND MARBLEHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4255 7090 4255 7092 4254 7091 4252 7088
      4250 7089 4251 7087 4249 7085 4239 7130
      4244 7133 4261 7096
TIME...MOT...LOC 1806Z 248DEG 24KT 4243 7125 
$$
FIELD
1 follow-up statement
751 
WWUS51 KBOX 271826
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT SUN JUL 27 2014

MAC009-017-271835-
/O.CAN.KBOX.SV.W.0069.000000T0000Z-140727T1845Z/
MIDDLESEX MA-ESSEX MA-
226 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX AND
SOUTH CENTRAL ESSEX COUNTIES IS CANCELED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER GUSTY 
WINDS TO 40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4255 7090 4255 7092 4254 7091 4252 7088
      4250 7089 4251 7087 4249 7085 4239 7130
      4244 7133 4261 7096
TIME...MOT...LOC 1822Z 248DEG 24KT 4248 7109 

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:42 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 27, 9:42 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
942 AM EDT SUN JUL 27 2014

.SYNOPSIS...
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY THROUGH
MONDAY AS LOW PRESSURE TRACKS FROM THE GREAT LAKES TO NEW ENGLAND
AND EVENTUALLY PUSHES A COLD FRONT THROUGH THE REGION. A FEW
STORMS COULD BE SEVERE ESPECIALLY MONDAY. THE COLD FRONT STALLS
OVER THE MARITIMES AND NEW ENGLAND OFFSHORE WATERS FROM MIDWEEK
THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...

930 AM UPDATE...

*** WIDESPREAD SEVERE WEATHER APPEARS LESS LIKELY THIS AFTERNOON/
 EVENING...HOWEVER ISOLATED STRONG STORMS ARE POSSIBLE ***

WARM FRONTAL CONVECTION CONTINUES TO PUSH EASTWARD FROM EASTERN NY
INTO WESTERN NEW ENGLAND AT 930 AM. MODELS HANDLING THIS PRECIP
FAIRLY WELL AND TRANSLATE THESE SHOWERS/TSTMS EASTWARD ACROSS THE
REMAINDER OF SOUTHERN NEW ENGLAND THIS MORNING...REACHING EASTERN
MA BETWEEN NOON AND 2 PM...THEN OFFSHORE BY MID AFTERNOON. AS THIS
INITIAL SHORT WAVE TROUGH EXITS THE REGION EARLY THIS AFTERNOON
ALL MODEL GUIDANCE THEN ADVECTS SHORT WAVE RIDGING FROM THE
EASTERN LAKES AND WESTERN NY/PA INTO SOUTHERN NEW ENGLAND. AS THIS
SHORT WAVE RIDGING ADVECTS INTO OUR REGION SO DOES MID LEVEL DRY
WHICH GETS DEEPER WITH TIME LATER THIS AFTERNOON AND EVENING. THIS
WILL ESSENTIALLY PROVIDE A SUBSIDENCE CAP WITH DEEPENING DRY AIR
ALOFT CHOKING/MINIMIZING UPDRAFT POTENTIAL.

IN FACT THIS DEEPENING MID LEVEL DRY AIR AND ASSOCIATED CAP WILL
PRECLUDE SURFACE DEW PTS FROM MIXING OUT AND YIELDING FAIRLY HIGH
SB CAPES VALUES LATER THIS AFTERNOON. HOWEVER LARGE SCALE SUBSIDENCE
AND DEEPENING MID LEVEL DRY AIR SHOULD WIN OUT. NEVERTHELESS THERE
WILL BE A VERY SMALL WINDOW OF OPPORTUNITY FOR STRONG STORMS TO
DEVELOP AND THAT WILL OCCUR IMMEDIATELY BEHIND THE WARM FRONTAL
PRECIP AND ONLY IF SURFACE HEATING CAN COMMENCE QUICKLY BEFORE
SHORT WAVE RIDGING AND ASSOCIATED SUBSIDENCE/MID LEVEL DRY AIR
ARRIVE FROM THE WEST. THUS THE RISK FOR WIDESPREAD STRONG STORMS
IS VERY LOW WITH A SOMEWHAT HIGHER RISK FOR AN ISOLATED STRONG
TSTM MID TO LATE THIS AFTERNOON ACROSS THE INTERIOR.

OTHERWISE NO MAJOR CHANGES TO PREVIOUS FORECAST. EARLIER
DISCUSSION BELOW.

==================================================================

CLOUDS PUSHING INTO W NEW ENGLAND AHEAD OF SHORT WAVE MOVING OUT
OF EASTERN GREAT LAKES. FEW LIGHT SHOWERS/SPRINKLES WEAKENED AS
THEY REACHED BERKSHIRES...AND BULK OF SHOWERS WILL CONTINUE TO
PASS TO OUR N THROUGH SUNRISE.

MEANWHILE STORMS OVER ONTARIO WILL TRACK NE THIS MORNING AS
ADDITIONAL ACTIVITY DEVELOPS ACROSS WESTERN NY PER HIGH-RES
MODELS. FAVORABLE JET DYNAMICS COMBINED WITH APPROACHING SHORT
WAVE WILL YIELD DECENT Q-VECTOR CONVERGENCE AND WILL RESULT IN
BAND OF SHOWER/STORMS CROSSING SOUTHERN NEW ENGLAND THIS MORNING.
BACK EDGE OF THIS ACTIVITY SHOULD REACH CT VALLEY BY MID MORNING
AND E MA COAST BY EARLY AFTERNOON.

CONFIDENCE IS THEN MODERATE AT BEST IN HOW THINGS EVOLVE. CONCERN
IS WHETHER WE CAN DESTABILIZE ENOUGH BEHIND THIS SHORT WAVE TO
PRODUCE A ROUND OF SEVERE STORMS. ON LARGER SCALE SUBSIDENCE
BEHIND DEPARTING SHORT WAVE SHOULD BRING AT LEAST PARTIAL
CLEARING...BUT WOULD ALSO MITIGATE ORGANIZED STORM THREAT.
HOWEVER WITH PLENTY OF INSTABILITY AND LOW LEVEL MOISTURE /DEW
POINTS NEAR 70/ WE THINK AT LEAST A FEW STORMS SHOULD BE ABLE TO
DEVELOP...ALTHOUGH CONDITIONS ARE CERTAINLY MORE FAVORABLE WELL
TO OUR S AND W. WE WILL MAINTAIN CHANCE POPS THIS AFTERNOON FOR
SCATTERED STORMS.

ENVIRONMENT SHOULD FEATURE MODERATE CAPE AND DECENT 0-3KM SHEAR
AND MID LEVEL LAPSE RATES. SHOULD STORMS BE ABLE TO DEVELOP...MAIN
THREATS WOULD BE DAMAGING WINDS AND HAIL. WE CANNOT RULE OUT AN
ISOLATED TORNADO AS WELL IN W NEW ENGLAND WHERE FORECAST HODOGRAPHS
SHOW PLENTY OF TURNING AT LOWER LEVELS. AGREE WITH SPC DAY 1
OUTLOOK.

GIVEN UNCERTAINTY IN HOW MUCH CLEARING WE WILL SEE...LEANED ON
BLEND OF GUIDANCE WHICH GIVES HIGHS IN 70S TO AROUND 80. CERTAINLY
COULD REACH MID 80S SHOULD ENOUGH SUN BREAK OUT.

&&

.SHORT TERM /MONDAY/...

*** LOCALIZED FLASH FLOODING POSSIBLE TONIGHT ***
*** FEW SEVERE STORMS POSSIBLE AGAIN MON ***

CONCERN FOR TONIGHT IS POTENTIAL FOR LOCALIZED FLASH FLOODING AND
PERHAPS STRONG TO SEVERE STORMS...BUT AGAIN CONFIDENCE REMAINS
MODERATE AT BEST IN HOW THINGS EVOLVE.

ONCE ANY STORMS DIMINISH THIS EVENING...ATTENTION TURNS TO
POTENTIAL MCS DEVELOPMENT UPSTREAM ACROSS OHIO VALLEY. HIGHER-RES
MODELS INCLUDING 00Z NAM ARE MORE INSISTENT THAT ITS REMNANTS WILL
TRACK NEAR OR OVER SOUTHERN NEW ENGLAND TONIGHT...PROBABLY NEAR S
COAST IF NOT A BIT FARTHER INLAND. 00Z GFS SEEMS TO BE STRUGGLING
MORE WITH THIS FEATURE...PROBABLY DUE TO ITS COARSER RESOLUTION...
BUT ALSO HINTS AT SOME SORT OF ORGANIZED CONVECTION. WILL MAINTAIN
LIKELY POPS FOR MUCH OF REGION TONIGHT.

OVERALL SEVERE THREAT TONIGHT IS QUESTIONABLE AS WE REMAIN
UNSTABLE BUT 0-3KM SHEAR AND LAPSE RATES DROP OFF A BIT. CERTAINLY
MAIN THREAT APPEARS TO BE HEAVY RAIN WITH PLENTIFUL LOW LEVEL
MOISTURE. FLASH FLOOD THREAT DOES NOT APPEAR TO BE WIDESPREAD
ENOUGH TO ISSUE ANY WATCHES AT THIS TIME...NOR DO WE HAVE
CONFIDENCE IN GREATEST THREAT AREA.

UPPER LOW CUTS OFF TO OUR W MON AS SURFACE LOW LIKELY PASSES JUST
TO OUR W. THIS SHOULD FOCUS MOST OF SHOWERS/STORMS TO OUR W AND N
WHERE BETTER LARGE SCALE FORCING RESIDES. WE MAY EVEN END UP WITH
A DRY SLOT ACROSS SE NEW ENGLAND BUT PERSISTENT S/SW FLOW SHOULD
MAINTAIN CLOUDINESS THERE. ONCE AGAIN THERE ARE QUESTIONS AS TO
HOW MUCH CLEARING WE ACTUALLY SEE AND IF THAT GENERATES ENOUGH
INSTABILITY FOR ADDITIONAL STORM DEVELOPMENT MON AFTERNOON. IF
STORMS CAN DEVELOP...ENVIRONMENT WOULD FEATURE DECENT MID LEVEL
LAPSE RATES AND STRONG 0-3KM SHEAR WHICH WOULD SUPPORT A FEW
SEVERE STORMS.

DUE TO CONTINUED UNCERTAINTY...USED BLEND OF GUIDANCE WHICH GIVES
HIGHS IN 70S TO AROUND 80.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
BIG PICTURE...

MODELS CONTINUE TO ADVERTISE A MERIDIONAL TYPE FLOW THROUGH THE
UPCOMING WEEK. FOUR LOBES OF THIS FLOW ARE THE GULF OF ALASKA
TROUGH...WESTERN NORTH AMERICA RIDGE...EASTERN NORTH AMERICA
TROUGH...AND WEST ATLANTIC RIDGE. THE EFFECT OF THIS PATTERN WILL BE
TO BRING SIMILAR WEATHER EACH DAY.

MODELS CONTINUE TO SHOW THE CORE OF THE EASTERN NO-AM TROUGH
EJECTING NORTH THROUGH QUEBEC FRIDAY AND SATURDAY. THIS MAY LEAVE
ROOM FOR THE ATLANTIC RIDGE TO SHIFT WEST BY SATURDAY.

THE SIMILARITY IN MODEL FIELDS FAVORS A BLEND OF AVAILABLE DATA.

THE DAILIES...

MONDAY NIGHT... SURFACE LOW PRESSURE LIFTS NORTH INTO CANADA...ALL
THE WHILE SWINGING A COLD FRONT ACROSS THE REMAINDER OF SOUTHERN NEW
ENGLAND AND THEN OFFSHORE. WINDS SHIFT TO WEST AND BECOME LIGHT. THE
AIRMASS WILL STABILIZE AND FAVORABLE DYNAMICS WILL MOVE OFF. EVENING
SHOWERS/THUNDERSTORMS WILL TAPER OFF AT NIGHT.  SUFFICIENT AIRMASS
DRYING IS INDICATED TO SUPPORT A CLEARING TREND OVERNIGHT.

TUESDAY THROUGH FRIDAY... WITH THE UPPER TROUGH TO OUR WEST AND
UPPER RIDGE TO OUR EAST...EXPECT THE UPPER FLOW TO REMAIN FROM THE
SOUTHWEST. THE DEPARTED COLD FRONT WILL STALL OVER THE MARITIMES AND
THE OFFSHORE WATERS.  MEANWHILE COLD POOL INSTABILITY UNDER THE
UPPER TROUGH WILL BE OVER NY AND ONTARIO WHILE NEW ENGLAND IS UNDER
THE LEFT ENTRANCE REGION OF THE UPPER JET...A SUBSIDENT ZONE.
SURFACE HIGH PRESSURE WILL BUILD OVER SOUTHERN NEW ENGLAND.

THIS WILL MEAN A CHANCE OF SHOWERS WELL OFFSHORE AND OVER NY/ONTARIO
WITH DRY WEATHER OVER SOUTHERN NEW ENGLAND.  IF THE UPPER FEATURES
SHIFT A LITTLE FURTHER EAST OR WEST...THEN IT IS POSSIBLE WE COULD
HAVE A CHANCE OF SHOWERS IN PART OF SOUTHERN NEW ENGLAND. BUT DRY
WEATHER IS THE LIKELY SCENARIO.

SATURDAY... AS THE UPPER TROUGH LIFTS NORTH...EXPECT THE OFFSHORE
FRONT TO SHIFT WEST CLOSER TO THE COAST.  THIS SHOULD BRING AN
INCREASE IN THE CHANCE OF SHOWERS...WITH THE BEST CHANCE ON THE CAPE
AND ISLANDS.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE THROUGH MON.

930 AM UPDATE...

ONLY CHANGE TO PREVIOUS FORECAST IS AFTER LATE MORNING/EARLY
AFTERNOON SHOWERS/TSTMS...WIDESPREAD STRONG STORMS LATE THIS
AFTERNOON/EARLY EVENING APPEAR LESS LIKELY. OTHERWISE FORECAST
REMAINS UNCHANGED. EARLIER DISCUSSION BELOW.

===============================================================

ACTIVITY OVER ONTARIO AND W NY IS EXPECTED TO AFFECT MUCH OF
REGION THIS MORNING. CIGS REMAIN VFR WITH THIS ACTIVITY BUT VSBYS
SHOULD LOWER TO MVFR. BACK EDGE MOVES OUT OF CT VALLEY BY 15Z AND
E MA COAST AROUND 18Z.

VFR CIGS AOA 050 REMAIN IN ITS WAKE THIS AFTERNOON. POTENTIAL FOR
ADDITIONAL SCATTERED SHOWERS/STORMS TO DEVELOP ESPECIALLY IN W NEW
ENGLAND WITH BRIEF MVFR/IFR.

IFR/LIFR CIGS/VSBYS BECOME MORE WIDESPREAD TONIGHT...FIRST ALONG S
COAST...CAPE COD AND ISLANDS AROUND SUNSET BEFORE SPREADING
INLAND. ALSO EXPECT NUMEROUS SHOWERS/STORMS WITH HEAVY RAINFALL.

CONDITIONS SLOWLY IMPROVE AFTER 12Z MON AS FOCUS FOR
SHOWERS/STORMS SHIFTS N AND W OF REGION.

KBOS TAF...MODERATE CONFIDENCE. PREVAILING SW FLOW. SHOWERS/STORMS
MOST LIKELY 15Z-18Z.

KBDL TAF...MODERATE CONFIDENCE. SHOWERS/STORMS MOST LIKELY
13Z-15Z WITH SCATTERED STORMS POSSIBLE AFTER 19Z.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE.

MONDAY NIGHT...LINGERING AREAS OF MVFR/IFR IN THUNDERSTORMS.
OTHERWISE VFR OR TRENDING TO VFR.  WINDS SHIFT TO WEST AND DIMINISH.

TUESDAY...VFR BUT WITH ISOLATED MVFR IN SHOWERS/TSTMS MAINLY SRN NEW
HAMPSHIRE AND WESTERN/CENTRAL MASS IN THE AFTERNOON/EVENING.

WEDNESDAY-THURSDAY...VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE TODAY THROUGH MON.

SCA REMAINS POSTED TODAY FOR ALL WATERS DUE TO INCREASING SW FLOW
WITH GUSTS TO 25 KT...ESPECIALLY NEAR SHORE. THIS WILL ALSO
PRODUCE BUILDING SEAS TO 5 FT ON OUTER WATERS. SHOWERS AND STORMS
EXPECTED LATER THIS MORNING WITH ADDITIONAL STORMS POSSIBLE DURING
AFTERNOON.

SW WINDS DROP OFF A BIT TONIGHT AND MON BUT SEAS CONTINUE TO
BUILD ON OUTER WATERS TO 6 OR 7 FT. SHOWERS/STORMS SHOULD BECOME
MORE WIDESPREAD WITH AREAS OF FOG TONIGHT...BEFORE CONDITIONS
GRADUALLY IMPROVE MON.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE.

MONDAY NIGHT... COLD FRONT MOVES OVER THE WATERS. SOUTHWEST WINDS IN
THE EVENING WILL GUST TO 25 KNOTS...BUT SHOULD DIMINISH AFTER THE
COLD FRONT MOVES THROUGH AND WINDS SHIFT TO WEST.  SEAS 5-7 FEET IN
THE EVENING SHOULD SUBSIDE AFTER THE WIND SHIFT.

TUESDAY...WINDS AND SEAS WILL CONTINUE TO SUBSIDE AS THE COLD FRONT
SHIFTS EAST OF THE WATERS.  SEAS AT 5 FEET MAY LINGER ON THE OUTER
WATERS FOR PART OF THE DAY.

WEDNESDAY-THURSDAY...LIGHTER WINDS AND SEAS AS HIGH PRESSURE BUILDS
OVER THE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR ANZ230>234-236-237-251.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EDT
     MONDAY FOR ANZ235-250-254>256.

&&

SYNOPSIS...WTB/JWD
NEAR TERM...WTB/NOCERA/JWD
SHORT TERM...JWD
LONG TERM...WTB
AVIATION...WTB/JWD
MARINE...WTB/JWD
Hazardous weather outlook, Jul 27, 3:56 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT SUN JUL 27 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-280800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
356 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. SOME THUNDERSTORMS MAY PRODUCE
STRONG OR DAMAGING WIND GUSTS. THERE MAY ALSO BE LOCALLY HEAVY
DOWNPOURS RESULTING IN URBAN AND POOR DRAINAGE FLOODING.

PATCHY DENSE FOG ARE POSSIBLE TONIGHT...ESPECIALLY ALONG THE SOUTH
AND SOUTHEAST COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY. SOME THUNDERSTORMS MAY PRODUCE
STRONG TO DAMAGING WIND GUSTS...AS WELL AS LOCALLY HEAVY DOWNPOURS
RESULTING IN URBAN AND POOR DRAINAGE FLOODING.

AREAS OF DENSE FOG ARE POSSIBLE MONDAY...ESPECIALLY ACROSS SOUTH
AND SOUTHEAST COASTAL NEW ENGLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-280800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
356 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS TODAY. SOME OF THESE
STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF GALE FORCE. HEAVY RAIN
IS ALSO POSSIBLE WHICH MAY LEAD TO POOR VISIBILITIES.

POOR VISIBILITY IN DENSE FOG IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS MONDAY. SOME OF
THESE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF GALE FORCE. HEAVY
RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO POOR VISIBILITIES.

IN ADDITION...POOR VISIBILITY IN DENSE FOG IS POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 27, 11:00 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1100 AM EDT SUN JUL 27 2014

MAZ008>011-271545-
WESTERN HAMPDEN-EASTERN HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-
1100 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM MOVING INTO HAMPDEN AND SOUTHWESTERN
HAMPSHIRE COUNTIES...

AT 1059 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SANDISFIELD...OR 13 MILES EAST OF GREAT
BARRINGTON...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...NORTHAMPTON...
AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...
LONGMEADOW...EAST LONGMEADOW...WILBRAHAM...SOUTHWICK...MONSON...
GRANBY...SOUTHAMPTON...HAMPDEN...WILLIAMSBURG AND HUNTINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4215 7307 4215 7303 4231 7300 4231 7303
      4233 7306 4246 7288 4209 7235 4204 7291
      4204 7305 4209 7307
TIME...MOT...LOC 1459Z 239DEG 49KT 4215 7310

FRANK
Special weather statement, Jul 27, 11:32 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1132 AM EDT SUN JUL 27 2014

MAZ008>011-271615-
WESTERN HAMPDEN-EASTERN HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-
1132 AM EDT SUN JUL 27 2014

...CLUSTER OF THUNDERSTORMS IN HAMPDEN AND SOUTHERN HAMPSHIRE
COUNTIES COUNTIES...

AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER RUSSELL...OR 7 MILES WEST OF WESTFIELD...
MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...
EASTHAMPTON...LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...
WILBRAHAM...PALMER...WARE...SOUTHWICK...MONSON AND GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4204 7304 4227 7296 4242 7288 4242 7279
      4239 7272 4236 7239 4232 7241 4229 7238
      4228 7233 4208 7223
TIME...MOT...LOC 1530Z 239DEG 49KT 4214 7290

FRANK
Special weather statement, Jul 27, 1:01 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
101 PM EDT SUN JUL 27 2014

MAZ004-010-011-271745-
NORTHERN WORCESTER-EASTERN HAMPDEN-EASTERN HAMPSHIRE-
101 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM IN EAST CENTRAL HAMPDEN...SOUTHEASTERN
HAMPSHIRE...SOUTHEASTERN FRANKLIN AND WEST CENTRAL WORCESTER
COUNTIES...

AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER LUDLOW...OR 7 MILES EAST OF CHICOPEE...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUDLOW...BELCHERTOWN...WILBRAHAM...PALMER...WARE...GRANBY...BARRE...
WARREN...NORTH BROOKFIELD...WEST BROOKFIELD...HARDWICK...PETERSHAM
AND NEW BRAINTREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4231 7236 4232 7233 4234 7232 4244 7219
      4226 7204 4215 7242 4222 7247
TIME...MOT...LOC 1701Z 238DEG 21KT 4220 7243

FIELD
Special weather statement, Jul 27, 1:10 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
110 PM EDT SUN JUL 27 2014

MAZ004-005-012-014-271800-
SOUTHEAST MIDDLESEX-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-SOUTHERN WORCESTER-
110 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM IN EAST CENTRAL WORCESTER AND CENTRAL
MIDDLESEX COUNTIES...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHBOROUGH...OR NEAR SHREWSBURY...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOWELL...SOMERVILLE...FRAMINGHAM...WALTHAM...MALDEN...MEDFORD...
ARLINGTON...BILLERICA...MARLBOROUGH...WOBURN...SHREWSBURY...
CHELMSFORD...LEXINGTON...DRACUT...TEWKSBURY...MELROSE...BELMONT...
BURLINGTON...WILMINGTON AND WESTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4225 7165 4237 7176 4267 7127 4243 7107
TIME...MOT...LOC 1710Z 238DEG 34KT 4233 7167

FIELD
Local storm report, Jul 27, 1:38 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
138 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLOOD            WORCESTER               42.27N  71.81W
07/27/2014                   WORCESTER          MA   AMATEUR RADIO

            SOUTHGATE AND SOUTHBRIDGE STREETS FLOODED AND
            IMPASSABLE.

0116 PM     FLOOD            WORCESTER               42.27N  71.81W
07/27/2014                   WORCESTER          MA   AMATEUR RADIO

            GRAFTON ST AT ROUTE 122 WITH 8 INCHES OF STREET
            FLOODING FROM BARCLAY TO I-290 WITH NUMEROUS MANHOLE
            COVERS POPPED OFF

0130 PM     FLOOD            WORCESTER               42.27N  71.81W
07/27/2014                   WORCESTER          MA   AMATEUR RADIO

            HARDING STREET WITH 8 INCHES OF STREET FLOODING. WEST
            BOYLSTON STREET WITH SEVERAL INCHES OF STREET FLOODING.

0133 PM     FLOOD            WORCESTER               42.27N  71.81W
07/27/2014                   WORCESTER          MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON PLANTATION STREET.

0133 PM     FLOOD            WORCESTER               42.27N  71.81W
07/27/2014                   WORCESTER          MA   AMATEUR RADIO

            NUMBEROUS FLOODED BASEMENTS ON WATER STREET.

0134 PM     FLOOD            WORCESTER               42.27N  71.81W
07/27/2014                   WORCESTER          MA   AMATEUR RADIO

            SEVERAL LANES OF I-290 AT LINCOLN SQUARE FLOODED.

&&

KAB
Special weather statement, Jul 27, 1:52 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
152 PM EDT SUN JUL 27 2014

MAZ005-007-014-271830-
SOUTHEAST MIDDLESEX-CENTRAL MIDDLESEX COUNTY-EASTERN ESSEX-
152 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM IN NORTHERN SUFFOLK...EAST CENTRAL MIDDLESEX
AND SOUTH CENTRAL ESSEX COUNTIES...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER LINCOLN...OR NEAR WALTHAM...MOVING EAST AT
30 MPH.

WIND GUSTS UP TO 50 MPH...TORRENTIAL RAIN...FREQUENT LIGHTNING...AND
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...LYNN...SOMERVILLE...WALTHAM...MALDEN...MEDFORD...
REVERE...PEABODY...ARLINGTON...EVERETT...SALEM...WOBURN...
LEXINGTON...MELROSE...SAUGUS...DANVERS...WAKEFIELD...READING...
BELMONT AND BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4258 7103 4256 7103 4257 7100 4258 7099
      4247 7092 4246 7094 4244 7093 4243 7098
      4245 7102 4242 7103 4236 7136 4243 7141
      4259 7105
TIME...MOT...LOC 1751Z 248DEG 24KT 4240 7134

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 11:00 AM EDTSpecial Weather StatementBOXHampden45 min
Jul 27, 11:32 AM EDTSpecial Weather StatementBOXHampden, Hampshire43 min
Jul 27, 11:41 AM EDTAreal Flood AdvisoryBOXHampden, Hampshire64 min
Jul 27, 1:01 PM EDTSpecial Weather StatementBOXWorcester44 min
Jul 27, 1:10 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Jul 27, 1:20 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Worcester55 min
Jul 27, 1:41 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk64 min
Jul 27, 1:52 PM EDTSpecial Weather StatementBOXMiddlesex38 min
Jul 27, 2:38 PM EDTAreal Flood AdvisoryBOXEssex52 min
Jul 27, 4:23 PM EDTSpecial Weather StatementBOXBerkshire52 min
Jul 27, 4:47 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire58 min
Jul 27, 5:23 PM EDTSpecial Weather StatementBOXWorcester37 min
Jul 27, 5:38 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire52 min
Jul 27, 5:50 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire3 hr
Jul 27, 6:23 PM EDTSevere Thunderstorm WarningBOXHampden52 min
Jul 27, 6:24 PM EDTSmall Craft Advisory for Hazardous SeasBOX49 hr
Jul 27, 6:31 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester59 min
Jul 27, 7:10 PM EDTFlash Flood WarningBOXHampden3 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.